Browsing: Toxicology

NULL
Gasping for Air: Albuterol-Induced Lactic Acidosis Pyruvate + NADH + H+  †” lactate + NAD+ Lactic acidosis is a commonly encountered phenomenon within the emergency department (ED). In the setting of
Bupropion: Skinny Happy Drug or Toxicologic Menace? A 24-year-old woman with a history of bulimia and depression is brought to the emergency department by ambulance. The patient is agitated and unab
How LOW Can You Go? Sulfonylurea-Induced Hypoglycemia A 66-year-old female with a past medical history of diabetes mellitus type two and dementia presents to your emergency department with hypoglycem
5-Step Approach to Marine Envenomations When medical toxicologist Matthew Sztajnkrycer, MD, FACEP, was a second-year resident, he answered a truly strange telemetry call. EMS had arrived on scene of
NULL
Emerging Drugs of Abuse A number of new synthetic drugs have penetrated the United States markets and our emergency departments over the past several years. Poison control centers have experienced an
NULL
Approach to Alcohol Withdrawal Syndrome A 43-year-old homeless Hispanic male presents to the emergency department (ED) complaining of generalized pain and weakness. On exam he is anxious, diaphoretic
NULL
Cannabinoid Hyperemesis Syndrome: The Anti-Munchies Introduction "The munchies” is a common term familiar to both casual and chronic marijuana users that amusingly describes the appetite-stimulating
NULL
X: The Toxidrome Note: Incorrect author information appeared in the print edition and has been corrected here. We apologize for the error and confusion. A 24-year-old female is brought into your ED b
NULL
ED Management of Calcium-Channel Blocker, Beta Blocker, and Digoxin Toxicity From the February 2014 issue of Emergency Medicine Practice, “EMP – Emergency Department Management of Calcium-Channel Blo
Uncomfortably Numb: Local Anesthetic Systemic Toxicity and Treatment Case Scenario You are in the middle of a busy shift when you receive a pre-hospital call that EMS is 15 minutes out with an active